Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 53, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 23, 2025, 8:12 PM EDT for Glades County, Hendry County, Florida. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2025, 8:12 PM EDT (00:12 UTC)
- Expired
- May 23, 2025, 8:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Glades County, FL, Hendry County, FL
The radar
The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:20 PM EDT | TSTM WND GST 48 | 4 E Lakeport, FL | Mesonet station 1978W Fswn Glades Harney Pond Park reported a wind gust of 48 mph as a severe thunderstorm moved offshore into Lake Okeechobee. |
| May 23, 8:21 PM EDT | TSTM WND DMG | 2 E Lakeport, FL | Social media image depicts a flipped and damaged mobile home trailer associated with a strong thunderstorm downburst. |
| May 23, 8:40 PM EDT | TSTM WND GST 56 | 4 E Lakeport, FL | Mesonet station 1978W Fswn Glades Harney Pond Park reported a wind gust of 56mph as a severe thunderstorm moved offshore. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2720 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted.
051
WUUS52 KMFL 240012
SVRMFL
FLC043-051-240045-
/O.NEW.KMFL.SV.W.0053.250524T0012Z-250524T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
812 PM EDT Fri May 23 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Hendry County in southern Florida...
Central Glades County in southern Florida...
* Until 845 PM EDT.
* At 811 PM EDT, a severe thunderstorm was located near Moore Haven,
moving northeast at 15 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Moore Haven, Lakeport, Brighton Seminole Reservation, and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2699 8088 2695 8100 2689 8100 2688 8094
2675 8116 2691 8132 2716 8112
TIME...MOT...LOC 0011Z 226DEG 14KT 2690 8115
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GR1 follow-up statement
195
WWUS52 KMFL 240029
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
829 PM EDT Fri May 23 2025
FLC051-240039-
/O.CAN.KMFL.SV.W.0053.000000T0000Z-250524T0045Z/
Hendry FL-
829 PM EDT Fri May 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.Therefore, the warning has been cancelled.
LAT...LON 2699 8088 2695 8100 2689 8100 2688 8094
2681 8111 2700 8125 2716 8112
TIME...MOT...LOC 0029Z 226DEG 14KT 2695 8109
$$
FLC043-240045-
/O.CON.KMFL.SV.W.0053.000000T0000Z-250524T0045Z/
Glades FL-
829 PM EDT Fri May 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL GLADES COUNTY...
At 829 PM EDT, a severe thunderstorm was located near Lakeport,
moving northeast at 15 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Moore Haven, Lakeport, and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2699 8088 2695 8100 2689 8100 2688 8094
2681 8111 2700 8125 2716 8112
TIME...MOT...LOC 0029Z 226DEG 14KT 2695 8109
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:09 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 23, 7:09 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 709 PM EDT Fri May 23 2025 ...New AVIATION... .SHORT TERM... (Rest of today through Saturday) Issued at 1251 PM EDT Fri May 23 2025 Models and sfc analyses begin the forecast period with low-lvl moisture trapped between two frontal boundaries, one over the Florida Keys and another over the northern portions of the peninsula. At the mid and upper lvls, a large trough/low complex is moving into the Atlantic seaboard, with most ensemble families keeping the influence of the trough across the region in place today. Relatively favorable conditions for active weather will result in another round of showers and thunderstorms this afternoon. A departing, weak upper level jet, 500mb temps around -10C, a pocket of cooler/drier air aloft, and increasing PWATs to around 2 inches should provide enough dynamic support for another bout of strong to severe thunderstorms. Latest CAMs/mid-range solutions suggest even cooler 500mb temps, down to -12C, along with a dominant 25-30kt westerly flow, which may combine with the onset of sea breezes to become focal points for deeper convection. The Storm Prediction Center is keeping a marginal risk for severe weather (level 1 of 5) for most of the eastern half of SoFlo, including the Atlantic metro areas this afternoon and evening. The window for the most significant weather hazards will be between 1pm and 8pm, but showers and a few thunderstorms could still develop outside of this timeframe. Main hazards will again include large hail, frequent to excessive cloud-to-ground lightning, and damaging wind gusts. Latest HUR/LPMM continue to show potential for localized flooding over the Atlantic metro areas, especially with slow-moving heavy downpours and/or training of cells. Overall, highest QPF estimates remain around 2 inches, but isolated amounts of up to 6 inches are still possible. POPs/Wx coverage remains in the 50-70 percent range this afternoon/early evening with highest chances over the eastern and interior areas of SoFlo. By Saturday, ensembles show the frontal boundary to the south dissipating, while the front to the north become stationary. Meanwhile, the aforementioned trough/low complex migrates further into the Atlantic, dragging the upper level dynamic support further away from the area. However, enough lingering moisture will remain in place for at least scattered showers and isolated thunderstorms Saturday afternoon/early evening. Weakening pressure gradients will result in light sfc winds, which will allow for sea breezes to be the main driving mechanism for deeper convection. The increasing shower and storm activity may help in keeping slightly cooler afternoon highs during the short term, although still expected to hit the upper 80s to low 90s, warmest over interior areas. Can't rule out some mid 90s over interior locations each afternoon. && .LONG TERM... (Saturday night through next Thursday) Issued at 135 PM EDT Fri May 23 2025 Light synoptic flow will allow for the greatest foci of convection to reside across inland South Florida through early next week, primarily across the Everglades and the Lake Okeechobee region each afternoon. Pop-up showers and storms will still be possible across both metro areas before the bulk of convective activity congeals along boundary collisions inland during the mid to late afternoon hours. With a lack of shear and dynamics aloft, storm mode will primarily be multicellular in nature with large complexes of showers and storms existing on boundary collisions. High temperatures will remain cooler during this period, kept at bay by cloud cover and shower and thunderstorms. The next mid-level impulse will be pushing eastward across the Central United states by mid next week and its associated frontal boundary will be approaching the Florida peninsula be the middle of next week. Similar pattern is expected through early next week as southeasterly wind flow is maintained. This will lead to a continuation of seabreeze thunderstorms across inland and southwest portions of the area each afternoon. 500mb temperatures will warm, which should keep the threat of stronger activity more limited. As the next front slowly approaches from the north, surface flow will begin to slowly veer towards the south towards the end of the period and end of the week. && .AVIATION... (00Z TAFS) Issued at 704 PM EDT Fri May 23 2025 Mostly VFR for the 00Z TAF period with light and variable winds overnight. Occasional MVFR/IFR possible for east coast TAF sites as the remaining showers move through the region until 02Z. E/SE winds around 10 kts after 16Z with a westerly breeze expected at APF. Scattered thunderstorms possible tomorrow afternoon into early evening which may result in brief flight restrictions and erratic winds. && .MARINE... Issued at 1251 PM EDT Fri May 23 2025 Generally good boating conditions are expected to continue across all the coastal waters through the forecast period, with mainly light to moderate winds and seas around 2 feet. Only exceptions will be with any thunderstorm activity that forms, which will bring periods of rough seas and gusty winds, especially today and Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 89 79 89 / 30 50 10 40 West Kendall 74 92 75 91 / 30 50 20 40 Opa-Locka 76 92 78 92 / 30 50 10 40 Homestead 76 89 78 89 / 30 50 20 40 Fort Lauderdale 76 88 78 87 / 30 50 20 40 N Ft Lauderdale 76 89 78 88 / 30 50 20 40 Pembroke Pines 78 94 80 93 / 30 50 10 40 West Palm Beach 74 89 76 88 / 40 50 20 40 Boca Raton 75 91 77 90 / 30 50 20 40 Naples 75 91 74 91 / 30 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...17 LONG TERM....Hadi AVIATION...JS
In the hours before
Special weather statement, May 23, 7:02 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
702 PM EDT Fri May 23 2025
FLZ063-066-232330-
Hendry FL-Glades FL-
702 PM EDT Fri May 23 2025
...A strong thunderstorm will impact portions of northwestern Hendry
and south central Glades Counties through 730 PM EDT...
At 702 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Labelle, moving northeast at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Port La Belle, Ortona, and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2658 8147 2671 8155 2690 8133 2666 8115
TIME...MOT...LOC 2302Z 228DEG 14KT 2670 8142
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GRLocal storm report, May 23, 7:14 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
714 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Tstm Wnd Dmg 3 WNW North Perry Airpo 26.02N 80.28W
05/23/2025 Broward FL NWS Employee
Off duty NWS employee reports several large
tree branches down near the intersection of
NW 99th Ave and Johnson Street as a severe
thunderstorm downburst occurred. Time
estimated via KAMX radar.
&&
MFLLocal storm report, May 23, 7:23 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
723 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 3 S Cooper City 26.02N 80.27W
05/23/2025 Broward FL Broadcast Media
Broadcast Media shared photos of a large
tree uprooted by severe downburst winds,
Time estimated by KAMX radar returns.
&&
MFLLocal storm report, May 23, 7:42 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
742 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 1 SE North Perry Airpor 25.99N 80.23W
05/23/2025 Broward FL Law Enforcement
Miramar Police are on the scene in the 2700
block of Sunshine Boulevard due to downed
power lines and storm related damage due to
a severe thunderstorm downburst. Sunshine
Blvd is currently closed at the 2600 block
as FPL and Public Works work on clearing the
street. Time of the report is estimated via
KAMX radar.
&&
MFLSpecial weather statement, May 23, 7:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
742 PM EDT Fri May 23 2025
FLZ063-066-240015-
Hendry FL-Glades FL-
742 PM EDT Fri May 23 2025
...A strong thunderstorm will impact portions of north central Hendry
and south central Glades Counties through 815 PM EDT...
At 741 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ortona, or 9 miles east of Labelle, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moore Haven, Palmdale, Ortona, Port La Belle, and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2704 8122 2691 8110 2689 8112 2688 8110
2687 8110 2686 8109 2685 8110 2682 8106
2682 8102 2679 8099 2668 8131 2683 8144
TIME...MOT...LOC 2341Z 234DEG 24KT 2680 8129
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
GRLocal storm report, May 23, 7:56 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
756 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Hail 2 S La Belle 26.73N 81.44W
05/23/2025 M1.25 Inch Hendry FL Broadcast Media
Broadcast Media shared photos of half dollar
size hail that occurred over La Belle as a
severe thunderstorm moved overhead.
&&
MFLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:31 PM EDT | Special Marine Warning | MFL | 29 min | |
| May 23, 8:41 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 19 min |
| May 23, 8:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| May 24, 2:37 PM EDT | Special Weather Statement | MFL | Hendry | 53 min |
| May 24, 3:46 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| May 24, 4:04 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| May 24, 4:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| May 24, 4:18 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| May 24, 4:54 PM EDT | Special Weather Statement | MFL | Monroe | 36 min |
| May 24, 5:05 PM EDT | Special Weather Statement | MFL | Martin | 40 min |
| May 24, 6:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.